California, 2005

Flash Flood in California, August 7, 2005

August 7, 2005 · NWS SGX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 7, 8:30 AM PST, 4 hours 24 minutes earlier.

Area forecast discussion, Aug 7, 8:30 AM PST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT SUN AUG 7 2005

.SYNOPSIS...MOISTURE FROM THE SOUTHEAST WILL CONTINUE TO BRING
THUNDERSTORMS TO THE MOUNTAINS AND DESERTS...MAINLY IN THE
AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE
MOUNTAINS INTO THE VALLEYS TODAY. A SHALLOW MARINE LAYER WILL CAUSE
AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND
MORNINGS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

DEBRIS CLOUDS WERE FLOWING ACROSS SAN COUNTY FROM THE E THIS
MORNING. LOW CLOUDS AND LOCAL FOG WERE INTO MOST COASTAL AREAS AND
THE FAR WRN INLAND SAN VALLEYS AND STRATUS REMAINS EXTENSIVE
OFFSHORE. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION
BASED NEAR 1000 FT. THE SOUNDING WAS MOIST AND UNSTABLE WITH A PW OF
1.85 INCHES AND WEAK SE FLOW THROUGH THE MID LEVELS.

EXPECT ANOTHER VERY ACTIVE CONVECTIVE DAY TODAY WITH FLASH FLOOD
PRODUCING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. SOME OF THESE
STORMS COULD BE SEVERE AND A FEW COULD DRIFT W OF THE MOUNTAINS INTO
THE INLAND VALLEYS...MAINLY THE INLAND EMPIRE. THE FLOW ALOFT WILL
REMAIN LIGHT BUT ABUNDANT MOISTURE WILL CONTINUE FOR MORE
THUNDERSTORMS EACH DAY...MAINLY IN THE MOUNTAINS AND DESERTS DURING
THE AFTERNOONS AND EVENINGS. THE STRONG UPPER HI OVER THE SW WILL
KEEP THE MARINE LAYER SHALLOW AND MOSTLY CONFINED TO THE COASTAL
AREAS. MINOR TEMP CHANGES IN MOST AREAS...HOWEVER THE MARINE LAYER
AND THE EXACT DISTRIBUTION OF MONSOONAL CLOUD COVER AND RH WILL HAVE
THE MOST IMPACT ON LOCAL TEMPS.

LONGER RANGE PROGS INDICATE THE UPPER HI WILL WEAKEN AND SHIFT EAST
FOR A LITTLE DECREASE IN THE MONSOONAL MOISTURE AND ASSOCIATED
THUNDERSTORM ACTIVITY TOWARD THE WEEKEND. THE MARINE LAYER SHOULD
ALSO INCREASE A LITTLE BRINING MORE CLOUDS AND COOLER DAYS TO THE
COASTAL AREAS.

&&

.AVIATION...THE MARINE LAYER HAS LOWERED TO ABOUT 1100 FEET WITH
CIGS BELOW 1000 FT MSL. STRATUS HAS PUSHED INTO THE WESTERN EXTREMES
OF THE INLAND VALLEYS OF SAN DIEGO COUNTY BUT NOT THE INLAND EMPIRE.
EXPECT CLEARING TO BE A LITTLE SLOWER THAN YESTERDAY WITH STRATUS
LINGERING AT SOME BEACHES INTO THE EARLY AFTERNOON.

THUNDERSTORMS WILL DEVELOP MAINLY OVER THE MOUNTAINS AND DESERTS
LATE THIS MORNING AND CONTINUE INTO THE AFTERNOON AND EVENING. GOOD
SOUTHEAST FLOW IN THE MID LEVELS TODAY WITH LOTS OF SUBTROPICAL
MOISTURE POURING INTO THE AREA. A CHANCE FOR THUNDERSTORMS MOVING
INTO THE INLAND VALLEYS TODAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH IN EFFECT FOR THE MOUNTAINS...DESERTS...AND THE
INLAND EMPIRE FROM 10 AM UNTIL 8 PM SUNDAY. SEE LAXFFASGX.

&&

PUBLIC...ATKIN
AVIATION...PG
Hazardous weather outlook, Aug 7, 3:00 AM PST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT SUN AUG 7 2005

CAZ048-055-056-058-060-061-062-072300-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE
SAN BERNARDINO COUNTY MOUNTAINS
RIVERSIDE COUNTY MOUNTAINS
SAN DIEGO COUNTY MOUNTAINS
APPLE AND LUCERNE VALLEYS
COACHELLA VALLEY
SAN DIEGO COUNTY DESERTS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.
FLASH FLOOD WATCH IN EFFECT FROM 10 AM UNTIL 8 PM TODAY.

HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY
RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS
SIGNIFICANT....TODAY.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. HIGH FLASH FLOOD
POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE
POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....MONDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM.

NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH
FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS.
THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS
WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO
DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS
NEEDED THROUGH SEPTEMBER 30.

MM

NNNN

The radar

The Santa Ana Mts radar (KSOX), 73 km away, was scanning. The volume nearest the first event began at 20:54 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, San Bernardino

When
August 7, 12:54 PM PST to 1:00 PM PST
Where
San Bernardino County, Forest Falls
Reported by
TRAINED SPOTTER
Coordinates
34.083, -116.917

Mud and rockslides reported on Valley of the Falls Dr in Forest Falls.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472539.